For about 4mths now, I have been experiencing very narrow stools. They almost look like something has squeezed them into a narrower shape. What used to be a "normal" sized stool, now causes me very painful constipation. I haven't noticed any blood in any of my stools, but sometimes when wiping, it looks almost like coffee grounds on the TP...which I have heard can be a sign of blood. I've also been experiencing very low back pain. My stools are normal in color and odor (if odor can be normal!! Ha). I did go to the doctor a couple months ago and she treated me for poss. hemmoroids, though she did not see or feel any and I was given suppositories...but no change. Here also is a little background on my health as of late..I was dx'd w/ bladder cancer back in Sept. I have since had surgery to have the tumor removed and will just be going back for 3mth check ups for the next few years. One last note...I was dx'd w/ Ulcerative Colitis when I was 26. I have only had mild relapses since then..I am now 37.
Now that you have all the basic info..can you give me any info on what this "might" be?????? I am going back to the doctor this Friday and want to know what to expect, such as..tests she might run. After this bout with cancer over the fall, I really hate the idea of more tests!! Could this be related to the bladder cancer? The tumor was malignant, but superficial, so I don't think it could have spread. With a history of Ulcerative Colitis, could it possible be Colon cancer? What are the signs of that?
There are many reasons to cause a narrowing of stools. For me it was a polyp. It was found during a colonoscapy. (Wrong spelling...sorry). I was also constipated. You need to see a gastro specialist. They will set up this test for you.
Other causes.....if you are female, could be a tilt in uterus, leaning back onto bowel. This again will cause both... narrowing and constipation. I am not familiar with Ulcerative Colitis so I can't help you with the signs and symptoms of that. If you Dr does not send you to a specialist.... INSIST that they do.
It's also possible that this can be caused by hemorrhoids. Many people on this site have had similar symptoms....gas,flat stools,red blood and rectal pressure and were diagnosed with hemorrhoids. Try adding more fiber to your diet. By this I mean about 25-35grams a day. This will help with the constipation and may change the appearance of your stool. You can acheive this by adding plenty of raw veggies, whole wheat (anything over 3 grams)and eating a cereal high in fiber. Or you could add a over the counter fiber additive.
If your stools are "pencil thin" than we have a problem. But it may be related to your UC so I would that that your MD would do f/u testing for your UC. Also with the recent bladder ca they need to make sure that the CA didn't spread to the intestines.
As long as the stools are normal color that's good. If the black is only when your wipe you still need to make sure with hemmorhoids that there is no serious bleeding from the hemmorhoids. You are correct that if the stools are black and usually a tarry consistency it can indicate a severe hemmorhage (bleeding in the abd).
The low back pain may be r/t your kidneys. How's urination and all that? Have they done any recent CT Scans to f/u with the Bladder CA. They need to do that and make sure that when you are seen that they f/u on both the Bladder CA as well as your other symptoms. Don't let them ignore your other symptoms. If you are undergoing any chemotherapy or radiation therapy that can affect your stools and cause diarrhea or constipation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.